Alert archive / Michigan / Snow Advisories in 2008
Snow Advisory 7, NWS Gaylord, MI
NWS Gaylord, MI issued this snow advisory at Feb 14, 2008, 4:52 AM EST for 19 counties in Michigan. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2008, 4:52 AM EST (09:52 UTC)
- Expired
- Feb 15, 2008, 4:51 AM EST
- In force
- 24 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Crawford County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 35 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 9.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 140952 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 452 AM EST THU FEB 14 2008 ...SNOW DEVELOPING ACROSS NORTHERN MICHIGAN THIS MORNING... .LOW PRESSURE WILL MOVE FROM WISCONSIN ACROSS NORTHERN LOWER MICHIGAN DURING THE DAY...WHICH WILL SPREAD SNOW ACROSS NORTHERN MICHIGAN STARTING THIS MORNING. HEAVIEST ACCUMULATIONS ARE EXPECTED SOUTH OF M-32 IN NORTHERN LOWER MICHIGAN. IN THE WAKE OF THIS SYSTEM...ARCTIC AIR WILL INVADE THE REGION ONCE AGAIN... SETTING THE STAGE FOR LAKE EFFECT SNOW SHOWERS TONIGHT IN SOME OF THE TYPICAL SNOWBELT AREAS. MIZ016>018-141100- /O.CAN.KAPX.WS.A.0009.080214T1200Z-080215T0500Z/ EMMET-CHEBOYGAN-PRESQUE ISLE- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY 452 AM EST THU FEB 14 2008 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER STORM WATCH. SNOW ACCUMULATIONS THROUGH TODAY ARE EXPECTED IN THE 1 TO 3 INCH RANGE ACROSS THE TIP OF THE MITT COUNTIES. $$ MIZ015-141100- /O.CAN.KAPX.WS.A.0009.080214T1200Z-080215T0000Z/ MACKINAC- INCLUDING THE CITY OF...ST. IGNACE 452 AM EST THU FEB 14 2008 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER STORM WATCH. SNOW ACCUMULATIONS THROUGH TODAY ARE EXPECTED TO BE IN THE 1 TO 3 INCH RANGE ACROSS MACKINAC COUNTY. $$ MIZ020-021-025>027-142300- /O.UPG.KAPX.WS.A.0009.080214T1200Z-080215T1000Z/ /O.NEW.KAPX.SN.Y.0007.080214T0952Z-080215T1000Z/ LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA- INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT... TRAVERSE CITY...KALKASKA 452 AM EST THU FEB 14 2008 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. PERIODS OF SNOW ARE EXPECTED THROUGHOUT THE DAY TODAY... TRANSITIONING TO LAKE EFFECT SNOW SHOWERS TONIGHT. TOTAL SNOW ACCUMULATIONS BY FRIDAY MORNING OF 4 TO 8 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ019-022-028-142300- /O.UPG.KAPX.WS.A.0009.080214T1200Z-080215T0500Z/ /O.NEW.KAPX.SN.Y.0007.080214T0952Z-080215T1000Z/ CHARLEVOIX-OTSEGO-CRAWFORD- INCLUDING THE CITIES OF...CHARLEVOIX...GAYLORD...GRAYLING 452 AM EST THU FEB 14 2008 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. PERIODS OF SNOW ARE EXPECTED THROUGHOUT THE DAY TODAY... TRANSITIONING TO LAKE EFFECT SNOW SHOWERS TONIGHT. TOTAL SNOW ACCUMULATIONS BY FRIDAY MORNING OF 4 TO 8 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ023-024-029-030-142300- /O.UPG.KAPX.WS.A.0009.080214T1200Z-080215T0500Z/ /O.NEW.KAPX.SN.Y.0007.080214T0952Z-080215T0500Z/ MONTMORENCY-ALPENA-OSCODA-ALCONA- INCLUDING THE CITIES OF...ATLANTA...ALPENA...MIO...HARRISVILLE 452 AM EST THU FEB 14 2008 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. PERIODS OF SNOW ARE EXPECTED ACROSS NORTHEAST LOWER MICHIGAN THROUGH THIS EVENING. SNOW ACCUMULATIONS BY MIDNIGHT OF 3 TO 6 INCHES ARE ANTICIPATED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ031>033-142300- /O.NEW.KAPX.SN.Y.0007.080214T0952Z-080215T1000Z/ MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY 452 AM EST THU FEB 14 2008 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. PERIODS OF SNOW ARE EXPECTED DURING THE DAY...TRANSITIONING TO LAKE EFFECT SNOW SHOWERS TONIGHT. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE BY FRIDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ034>036-142300- /O.NEW.KAPX.SN.Y.0007.080214T0952Z-080215T0500Z/ ROSCOMMON-OGEMAW-IOSCO- INCLUDING THE CITIES OF...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY 452 AM EST THU FEB 14 2008 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. PERIODS OF SNOW ARE EXPECTED THROUGH THIS EVENING...WITH TOTAL SNOW ACCUMULATIONS BY MIDNIGHT OF 3 TO 6 INCHES POSSIBLE. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JPB
6 follow-up statements
000 WWUS43 KAPX 141602 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1102 AM EST THU FEB 14 2008 ...SNOW DEVELOPING ACROSS NORTHERN MICHIGAN THIS MORNING... .LOW PRESSURE WILL MOVE ACROSS NORTHERN MICHIGAN TODAY...AND WILL RESULT IN WIDESPREAD SNOW THROUGH EARLY THIS AFTERNOON. THE HEAVIEST SNOW WILL SHIFT TO AREAS SOUTH OF THE M-32 CORRIDOR BY MID AFTERNOON. IN THE WAKE OF THIS SYSTEM...ARCTIC AIR WILL INVADE THE REGION ONCE AGAIN...SETTING THE STAGE FOR LAKE EFFECT SNOW SHOWERS TONIGHT IN SOME OF THE TYPICAL SNOWBELT AREAS. MIZ019>022-025>028-031>033-142200- /O.CON.KAPX.SN.Y.0007.000000T0000Z-080215T1000Z/ CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE-GRAND TRAVERSE-KALKASKA- CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...CHARLEVOIX...NORTHPORT...MANCELONA... GAYLORD...FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING... MANISTEE...CADILLAC...LAKE CITY 1102 AM EST THU FEB 14 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. PERIODS OF SNOW ARE EXPECTED THROUGHOUT THE DAY TODAY... ESPECIALLY SOUTH OF TRAVERSE CITY AND GAYLORD. THE SNOW WILL TRANSITION TO LAKE EFFECT SNOW SHOWERS TONIGHT. TOTAL SNOW ACCUMULATIONS BY FRIDAY MORNING OF 4 TO 8 INCHES ARE EXPECTED... WITH THE HEAVIEST SNOW IN THE MANISTEE...FRANKFORT...AND CADILLAC AREAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ023-024-029-030-034>036-142200- /O.CON.KAPX.SN.Y.0007.000000T0000Z-080215T0500Z/ MONTMORENCY-ALPENA-OSCODA-ALCONA-ROSCOMMON-OGEMAW-IOSCO- INCLUDING THE CITIES OF...ATLANTA...ALPENA...MIO...HARRISVILLE... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY 1102 AM EST THU FEB 14 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. PERIODS OF SNOW ARE EXPECTED ACROSS NORTHEAST LOWER MICHIGAN THROUGH THIS EVENING. SNOW ACCUMULATIONS BY MIDNIGHT OF 3 TO 6 INCHES ARE ANTICIPATED...WITH THE HEAVIEST SNOW SOUTH OF GAYLORD AND ALPENA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SMITH
000 WWUS43 KAPX 141756 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1256 PM EST THU FEB 14 2008 ...SNOW THIS AFTERNOON AND INTO TONIGHT... .SNOW WILL CONTINUE THIS AFTERNOON AND INTO TONIGHT ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN. THE HEAVIEST SNOW WILL FALL SOUTH OF A LINE FROM LELAND...TO GAYLORD...TO ALPENA. ARCTIC AIR WILL THEN INVADE THE REGION TONIGHT...SETTING THE STAGE FOR LAKE EFFECT SNOW SHOWERS IN SOME OF THE TYPICAL SNOWBELT AREAS OF NORTHWEST LOWER MICHIGAN. MIZ019-022-141900- /O.CAN.KAPX.SN.Y.0007.000000T0000Z-080215T1000Z/ CHARLEVOIX-OTSEGO- INCLUDING THE CITIES OF...CHARLEVOIX...GAYLORD 1256 PM EST THU FEB 14 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW ADVISORY. THOUGH PERIODS OF SNOW WILL CONTINUE...TOTAL SNOW ACCUMULATIONS BY FRIDAY MORNING WILL ONLY RANGE FROM 2 TO 5 INCHES. $$ MIZ023-024-141900- /O.CAN.KAPX.SN.Y.0007.000000T0000Z-080215T0500Z/ MONTMORENCY-ALPENA- INCLUDING THE CITIES OF...ATLANTA...ALPENA 1256 PM EST THU FEB 14 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW ADVISORY. THOUGH PERIODS OF LIGHT SNOW WILL CONTINUE...TOTAL SNOW ACCUMULATIONS BY FRIDAY MORNING WILL ONLY RANGE FROM 2 TO 3 INCHES. $$ MIZ041-042-150500- /O.EXA.KAPX.SN.Y.0007.000000T0000Z-080215T0500Z/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 1256 PM EST THU FEB 14 2008 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SNOW WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THIS EVENING. SNOW ACCUMULATIONS BY MIDNIGHT OF 3 TO 5 INCHES ARE ANTICIPATED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ020-021-025>028-031>033-150800- /O.CON.KAPX.SN.Y.0007.000000T0000Z-080215T1000Z/ LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE- WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MANISTEE...CADILLAC... LAKE CITY 1256 PM EST THU FEB 14 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. PERIODS OF SNOW ARE EXPECTED THROUGHOUT THE DAY TODAY... ESPECIALLY SOUTH OF TRAVERSE CITY AND GAYLORD. THE SNOW WILL TRANSITION TO LAKE EFFECT SNOW SHOWERS TONIGHT. TOTAL SNOW ACCUMULATIONS BY FRIDAY MORNING OF 4 TO 8 INCHES ARE EXPECTED... WITH THE HEAVIEST SNOW AROUND MANISTEE...FRANKFORT...AND CADILLAC. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ029-030-034>036-150500- /O.CON.KAPX.SN.Y.0007.000000T0000Z-080215T0500Z/ OSCODA-ALCONA-ROSCOMMON-OGEMAW-IOSCO- INCLUDING THE CITIES OF...MIO...HARRISVILLE...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY 1256 PM EST THU FEB 14 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. PERIODS OF SNOW ARE EXPECTED THROUGH THIS EVENING. TOTAL SNOW ACCUMULATIONS BY MIDNIGHT OF 3 TO 6 INCHES ARE ANTICIPATED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SMITH
000 WWUS43 KAPX 141850 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 150 PM EST THU FEB 14 2008 ...SNOW THIS AFTERNOON AND INTO TONIGHT... .SNOW WILL CONTINUE THIS AFTERNOON AND INTO TONIGHT ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN. THE HEAVIEST SNOW WILL FALL SOUTH OF A LINE FROM LELAND...TO GAYLORD...TO ALPENA. ARCTIC AIR WILL THEN INVADE THE REGION TONIGHT...SETTING THE STAGE FOR LAKE EFFECT SNOW SHOWERS IN SOME OF THE TYPICAL SNOWBELT AREAS OF NORTHWEST LOWER MICHIGAN. MIZ031>033-150900- /O.UPG.KAPX.SN.Y.0007.000000T0000Z-080215T1000Z/ /O.NEW.KAPX.WS.W.0006.080214T1850Z-080215T1000Z/ MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY 150 PM EST THU FEB 14 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS UPGRADED THE SNOW ADVISORY TO A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST FRIDAY. PERIODS OF SNOW ARE EXPECTED THROUGHOUT THE DAY TODAY. THE SNOW WILL THEN TRANSITION TO LAKE EFFECT SNOW SHOWERS TONIGHT. TOTAL SNOW ACCUMULATIONS BY FRIDAY MORNING OF 5 TO 10 INCHES ARE EXPECTED...WITH THE HEAVIEST SNOW AROUND MANISTEE...FRANKFORT... AND CADILLAC. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ020-021-025>028-150900- /O.CON.KAPX.SN.Y.0007.000000T0000Z-080215T1000Z/ LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING 150 PM EST THU FEB 14 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. PERIODS OF SNOW ARE EXPECTED THROUGHOUT THE DAY TODAY... ESPECIALLY SOUTH OF TRAVERSE CITY AND GAYLORD. THE SNOW WILL TRANSITION TO LAKE EFFECT SNOW SHOWERS TONIGHT. TOTAL SNOW ACCUMULATIONS BY FRIDAY MORNING OF 4 TO 6 INCHES ARE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ029-030-034>036-041-042-150500- /O.CON.KAPX.SN.Y.0007.000000T0000Z-080215T0500Z/ OSCODA-ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...MIO...HARRISVILLE...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 150 PM EST THU FEB 14 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. PERIODS OF SNOW ARE EXPECTED THROUGH THIS EVENING. TOTAL SNOW ACCUMULATIONS BY MIDNIGHT OF 3 TO 6 INCHES ARE ANTICIPATED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SMITH
000 WWUS43 KAPX 142124 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 424 PM EST THU FEB 14 2008 ...LOCALLY HEAVY SNOW TONIGHT... .SNOW AND SNOW SHOWERS WILL CONTINUE TONIGHT ACROSS PORTIONS OF NORTHERN MICHIGAN. THE HEAVIEST SNOW WILL FALL SOUTH OF A LINE FROM LELAND...TO GAYLORD...TO ALPENA. ARCTIC AIR WILL THEN INVADE THE REGION TONIGHT...SETTING THE STAGE FOR LAKE EFFECT SNOW SHOWERS IN SOME OF THE TYPICAL SNOWBELT AREAS OF NORTHWEST LOWER MICHIGAN OVERNIGHT. MIZ031>033-151000- /O.CON.KAPX.WS.W.0006.000000T0000Z-080215T1000Z/ MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY 424 PM EST THU FEB 14 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. SNOW...HEAVY AT TIMES...WILL TRANSITION TO LAKE EFFECT SNOW SHOWERS TONIGHT. ADDITIONAL ACCUMULATIONS OF 4 TO 5 INCHES TONIGHT WILL RESULT IN STORM TOTAL ACCUMULATIONS NEAR 10 INCHES. A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS. $$ MIZ028-150500- /O.EXT.KAPX.SN.Y.0007.000000T0000Z-080215T0500Z/ CRAWFORD- INCLUDING THE CITY OF...GRAYLING 424 PM EST THU FEB 14 2008 ...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. PERIODS OF SNOW WILL CONTINUE THIS EVENING. STORM TOTAL ACCUMULATIONS BY MIDNIGHT WILL RANGE FROM 3 TO 6 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ020-021-025>027-151000- /O.CON.KAPX.SN.Y.0007.000000T0000Z-080215T1000Z/ LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA- INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT... TRAVERSE CITY...KALKASKA 424 PM EST THU FEB 14 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. SNOW WILL TRANSITION TO SNOW SHOWERS TONIGHT. STORM TOTAL ACCUMULATIONS BY FRIDAY MORNING WILL RANGE FROM 4 TO LOCALLY 8 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MIZ029-030-034>036-041-042-150500- /O.CON.KAPX.SN.Y.0007.000000T0000Z-080215T0500Z/ OSCODA-ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...MIO...HARRISVILLE...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 424 PM EST THU FEB 14 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. PERIODS OF SNOW WILL CONTINUE THROUGH THE EVENING. STORM TOTAL ACCUMULATIONS BY MIDNIGHT WILL RANGE FROM 3 TO 6 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SMITH
000 WWUS43 KAPX 150350 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1050 PM EST THU FEB 14 2008 ...ACCUMULATING SNOW CONTINUES FOR PORTIONS OF NORTHERN MICHIGAN... .INCOMING ARCTIC AIR MOVING OVER LAKE SUPERIOR AND NORTHERN LAKE MICHIGAN WILL GENERATE LAKE EFFECT SNOW SHOWERS ACROSS THE SNOWBELT OF EASTERN UPPER AND PORTIONS OF NORTHWEST LOWER MICHIGAN TONIGHT. MIZ031>033-150500- /O.CAN.KAPX.WS.W.0006.000000T0000Z-080215T1000Z/ MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY 1050 PM EST THU FEB 14 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER STORM WARNING. ALTHOUGH HEAVY SNOW HAS EXITED THE AREA...LAKE EFFECT SNOW SHOWERS MAY PRODUCE UP TO AN INCH OF ACCUMULATING ACROSS MANISTEE AND WEXFORD COUNTIES. $$ MIZ028>030-034>036-041-042-150500- /O.CAN.KAPX.SN.Y.0007.000000T0000Z-080215T0500Z/ CRAWFORD-OSCODA-ALCONA-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...GRAYLING...MIO...HARRISVILLE... HOUGHTON LAKE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1050 PM EST THU FEB 14 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW ADVISORY. HEAVY SNOW HAS EXITED THE AREA...THUS THE SNOW ADVISORY CAN BE CANCELLED. $$ MIZ020-021-025>027-151000- /O.CON.KAPX.SN.Y.0007.000000T0000Z-080215T1000Z/ LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA- INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT... TRAVERSE CITY...KALKASKA 1050 PM EST THU FEB 14 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. LAKE EFFECT SNOW SHOWERS WILL CONTINUE TO DEVELOP OVERNIGHT ACROSS THE ADVISORY AREA. THE HIGHEST ACCUMULATIONS LOOK TO BE CENTERED AROUND THE GRAND TRAVERSE BAY AREA WHERE UP TO 3 INCHES OF ADDITIONAL SNOW MAY FALL BY TOMORROW MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MC
000 WWUS43 KAPX 150951 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 451 AM EST FRI FEB 15 2008 MIZ020-021-025>027-151100- /O.CAN.KAPX.SN.Y.0007.000000T0000Z-080215T1000Z/ LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-KALKASKA- INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT... TRAVERSE CITY...KALKASKA 451 AM EST FRI FEB 15 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW SHOWERS WILL CONTINUE INTO THE AFTERNOON...HOWEVER...ONLY AN INCH OR TWO OF SNOW IS EXPECTED FOR THE DAY. $$ JL
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Feb 14, 4:21 AM EST, 31 minutes earlier.
Area forecast discussion, Feb 14, 4:21 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
421 AM EST THU FEB 14 2008
.DISCUSSION...LONG WAVE TROUGHING WILL REMAIN ENTRENCHED OVER
EASTERN NORTH AMERICA THROUGH THE MIDDLE OF NEXT WEEK...WHICH SHOULD
ENSURE A CONTINUED COLDER THAN NORMAL PATTERN ON AVERAGE OVER THE
NEXT SEVEN DAYS. WILL BE WATCHING A COUPLE OF FEATURES IN THE LARGE
SCALE PATTERN OVER THE NEXT SEVERAL DAYS...FIRST IS AN AREA OF
HEIGHT FALLS ASSOCIATED WITH UPPER VORTEX ALONG THE SOUTHWEST SHORE
OF HUDSON BAY THAT WILL SWEEP ACROSS THE REGION THROUGH FRIDAY. THE
SECOND IS SHORT WAVE ENERGY DIGGING SOUTHEAST ACROSS THE FOUR
CORNERS REGION EARLY THIS MORNING. THIS WAVE IS FORECAST TO SLIDE
THROUGH TX THIS WEEKEND...AND MAY EVENTUALLY GET SWEPT NORTHEAST
EARLY NEXT WEEK. EVENTUAL DISPOSITION OF THIS ENERGY WILL BE OF
MUCH INTEREST TO THE GREAT LAKES REGION AS IT COULD BRING MORE
UNSETTLED (AND SNOWY) WEATHER TO MI FOR THE START OF THE NEXT WORK
WEEK.
IN THE NEAR TERM...MIDNIGHT SURFACE ANALYSIS SHOWS A STATIONARY
FRONTAL BOUNDARY CUTTING THROUGH THE STRAITS...EXTENDING WEST BACK
TO A WEAK FRONTAL WAVE NEAR FSD. THIS WAVE WILL RIPPLE THROUGH THE
STATE LATER TODAY...WITH ANOTHER PUSH OF ARCTIC AIR SPILLING INTO
THE WESTERN LAKES IN ITS WAKE OVERNIGHT/FRIDAY. HIGH PRESSURE THEN
BUILDS INTO THE REGION FOR THE START OF THE WEEKEND. WIDESPREAD
AREA OF SNOW HEADED TOWARD NORTHERN MI THIS MORNING...SO DEALING
WITH THAT WITH REGARD TO SNOW AMOUNTS AND POSSIBLE HEADLINES WILL BE
THE MAIN FORECAST ISSUE THIS CYCLE...WITH THE RETURN OF COLDER AIR
AND SUBSEQUENT LAKE EFFECT SNOW SHOWERS FOR LATER TONIGHT AND FRIDAY
THE OTHER FORECAST ISSUE.
TODAY/TONIGHT...AREA RADARS SHOW SNOW SPREADING QUICKLY EAST EARLY
THIS MORNING ACROSS WI/WESTERN AND CENTRAL UPPER MI. HOWEVER...
THERE ARE SEVERAL CONCERNS REGARDING POTENTIAL SNOW ACCUMULATIONS
BASED ON RADAR TRENDS. OVERALL FORCING IS NOT BAD...LOW/MID LEVEL
WARM ADVECTION RESULTING IN MODEST QG SUPPORT...DIVERGENCE IN RRQ
OF A JET STREAK EAST OF LAKE SUPERIOR...AND PERHAPS SOME WEAK
FRONTOGENETIC FORCING THOUGH APPEARS MUCH OF THAT FORECAST TO BE
FOCUSED ON SOUTHERN WI. IN GENERAL STILL APPEARS NORTHERN LOWER
WILL BEAR THE BRUNT OF THIS EVENT...BUT WATCHING RADAR TRENDS
STARTING TO GET CONCERNED THAT THE NORTHERN EDGE OF BETTER
ACCUMULATIONS MAY END UP SETTING UP SOUTH OF M-32. SNOW STARTING
TO WIND DOWN ACROSS NORTHWEST WI...AND DOES APPEAR THAT THE SNOW
WILL BE TAPERING OFF A BIT ACROSS EASTERN UPPER AND THE TIP OF THE
MITT THIS AFTERNOON. SOUTHWEST FLOW OFF LAKE MICHIGAN MAY ENHANCE
THINGS A BIT WITH 850MB TEMPERATURES FORECAST AROUND -12C AND
INVERSION HEIGHTS OVER NORTHERN LAKE MICHIGAN AROUND 850MB. BUT NOT
SURE THAT THIS WILL TIP THE BALANCE FOR THE TIP OF THE MITT COUNTIES
PLUS MACKINAC IF BETTER SYNOPTIC SNOW WINDS DOWN EARLY. THE OTHER
COMPLICATING FACTOR IS THE TRANSITION TO LES LATER TONIGHT AS
WINDS SHIFT...AND SINCE LES PARAMETERS WILL BE PRETTY DYNAMIC IS
MAKING IT TOUGH TO TRY AND QUANTIFY WHAT THE POTENTIAL
ACCUMULATIONS MAY BE. AS THE COLDER AIR COMES IN...LOW/MID LEVELS
BEGIN TO DRY OUT AND INVERSION HEIGHTS FLUCTUATE BETWEEN 850-900MB
WITH ARRIVAL OF STRONGER SUBSIDENCE. THINKING IS THAT THERE WILL
BE A WINDOW WHERE THERE COULD BE SOME DECENT BANDS IMPACTING AREAS
FAVORED BY 330 DEGREE FLOW. SO WITH ALL THAT...WILL CONFINE
HEADLINES ALONG/SOUTH OF M-32...EXCLUDING GLADWIN/ARENAC COUNTIES.
PLAN ON JUST CARRYING A SNOW ADVISORY...POTENTIAL COULD BE THERE
OVER NORTHWEST LOWER FOR THE COMBINATION OF SYNOPTIC PLUS LES
TONIGHT COULD PUSH 24 HOUR WARNING CRITERIA...BUT AFTER STARING AT
RADAR TRENDS FOR THE PAST HOUR AM MORE COMFORTABLE WITH JUST AN
ADVISORY AT THIS POINT AS AXIS OF HEAVIER SNOW COULD END UP SOUTH
OF THE NORTHWEST FLOW SNOW BELTS.
FRIDAY...SNOW SHOWERS WILL CONTINUE IN NORTHWEST FLOW FAVORED AREAS
FRIDAY AS 850MB TEMPERATURES SINK INTO THE -20C TO -24C RANGE.
ACCUMULATIONS ON THE ORDER OF A COUPLE OF INCHES EXPECTED.
MARINE ISSUES...WILL RUN WITH A SMALL CRAFT ADVISORY FOR THE LAKE
MICHIGAN SHORELINE FROM MANISTEE-GRAND TRAVERSE LIGHT FOR TODAY AND
TONIGHT...WILL PROBABLY NEED TO ADD IN GRAND TRAVERSE BAY FOR
TONIGHT. WILL REFRAIN FROM ISSUING AN SCA IN OTHER ZONES DUE TO
ICE COVERAGE.
EARLY EXTENDED RANGE (SATURDAY THROUGH MONDAY)...NO CHANGES MADE TO
EXTENDED FORECAST.
JPB
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...SNOW ADVISORY UNTIL 5 AM EST FRIDAY FOR MIZ019>022-025>028-
031>033.
SNOW ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MIZ023-024-029-030-
034>036.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR LMZ344>346.
LH...NONE.
&&Hazardous weather outlook, Feb 13, 4:28 PM EST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 428 PM EST WED FEB 13 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 141100- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 428 PM EST WED FEB 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...TONIGHT SNOW WILL INCREASE LATE TONIGHT ALONG THE LAKE MICHIGAN SHORELINE AND ACROSS EASTERN UPPER MICHIGAN. GENERALLY MINOR ACCUMULATIONS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ACCUMULATING SNOW WILL FALL ACROSS MUCH OF THE OUTLOOK AREA THURSDAY INTO THURSDAY NIGHT. TRAVEL MAY BECOME HAZARDOUS. SEE ONGOING WATCHES FOR ADDITIONAL INFORMATION. COLDER AIR AND LAKE EFFECT SNOW SHOWERS WILL RETURN FOR FRIDAY IN THE NORMALLY FAVORED LAKE EFFECT SNOW REGIONS. ADDITIONAL LAKE EFFECT SNOW WILL ARRIVE FOR MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE. SMITH
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 1:50 PM EST | Winter Storm Warning | APX | Manistee, Missaukee, Wexford | 9 hr |
Nearby
Snow Advisories in Michigan, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.